[Thrombopoietin receptor agonists administration for acute exacerbation of chronic idiopathic thrombocytopenic purpura and subsequent anticoagulant therapy for accompanying deep venous thrombosis of the lower limbs].

Hiroki Kawano, Tomohide Suzuki, Shinichi Ishii, Kanako Wakahashi, Yuko Kawano, Akiko Sada, Kentaro Minagawa, Tomofumi Takaya, Tomoya Yamashita, Ken Ichi Hirata, Kenji Koriyama, Yuichi Nagamatsu, Toshimitsu Matsui, Yoshio Katayama

Research output: Contribution to journalArticle

Abstract

We report two patients (70- and 49-year-old Japanese men) with acute exacerbation of chronic idiopathic thrombocytopenic purpura (ITP) and deep venous thrombosis of the lower extremities. Both were successfully managed with thrombopoietin receptor agonist (TPO-RA) administration. Both had ITP refractory to steroid treatment. Their immature platelet fraction (absolute-IPF) counts were increased and paralleled the platelet recoveries after TPO-RA (eltrombopag and romiplostim, respectively) without progression of thrombosis. Although ITP has recently been evaluated as a thrombophilic disorder, reports on acute exacerbation of ITP with newly diagnosed thrombosis are limited, and the pathophysiology and association between ITP and thrombosis remain to be elucidated. Moreover, the influences of TPO-RA on thrombosis are still controversial. To our knowledge, this is the first case report describing patients with exacerbation of ITP who developed thrombosis and were treated with TPO-RA. The outcomes of our cases underscore the importance of monitoring thrombosis and not delaying the initiation of anticoagulation treatment during the use of TPO-RA.

Original languageEnglish (US)
Pages (from-to)697-702
Number of pages6
Journal[Rinshō ketsueki] The Japanese journal of clinical hematology
Volume55
Issue number6
StatePublished - Jan 1 2014

Fingerprint

Thrombopoietin Receptors
Idiopathic Thrombocytopenic Purpura
Venous Thrombosis
Anticoagulants
Lower Extremity
Thrombosis
Therapeutics
Blood Platelets
Steroids

All Science Journal Classification (ASJC) codes

  • Medicine(all)

Cite this

Kawano, Hiroki ; Suzuki, Tomohide ; Ishii, Shinichi ; Wakahashi, Kanako ; Kawano, Yuko ; Sada, Akiko ; Minagawa, Kentaro ; Takaya, Tomofumi ; Yamashita, Tomoya ; Hirata, Ken Ichi ; Koriyama, Kenji ; Nagamatsu, Yuichi ; Matsui, Toshimitsu ; Katayama, Yoshio. / [Thrombopoietin receptor agonists administration for acute exacerbation of chronic idiopathic thrombocytopenic purpura and subsequent anticoagulant therapy for accompanying deep venous thrombosis of the lower limbs]. In: [Rinshō ketsueki] The Japanese journal of clinical hematology. 2014 ; Vol. 55, No. 6. pp. 697-702.
@article{61282f5253324fdbac0c0fbb9673c749,
title = "[Thrombopoietin receptor agonists administration for acute exacerbation of chronic idiopathic thrombocytopenic purpura and subsequent anticoagulant therapy for accompanying deep venous thrombosis of the lower limbs].",
abstract = "We report two patients (70- and 49-year-old Japanese men) with acute exacerbation of chronic idiopathic thrombocytopenic purpura (ITP) and deep venous thrombosis of the lower extremities. Both were successfully managed with thrombopoietin receptor agonist (TPO-RA) administration. Both had ITP refractory to steroid treatment. Their immature platelet fraction (absolute-IPF) counts were increased and paralleled the platelet recoveries after TPO-RA (eltrombopag and romiplostim, respectively) without progression of thrombosis. Although ITP has recently been evaluated as a thrombophilic disorder, reports on acute exacerbation of ITP with newly diagnosed thrombosis are limited, and the pathophysiology and association between ITP and thrombosis remain to be elucidated. Moreover, the influences of TPO-RA on thrombosis are still controversial. To our knowledge, this is the first case report describing patients with exacerbation of ITP who developed thrombosis and were treated with TPO-RA. The outcomes of our cases underscore the importance of monitoring thrombosis and not delaying the initiation of anticoagulation treatment during the use of TPO-RA.",
author = "Hiroki Kawano and Tomohide Suzuki and Shinichi Ishii and Kanako Wakahashi and Yuko Kawano and Akiko Sada and Kentaro Minagawa and Tomofumi Takaya and Tomoya Yamashita and Hirata, {Ken Ichi} and Kenji Koriyama and Yuichi Nagamatsu and Toshimitsu Matsui and Yoshio Katayama",
year = "2014",
month = "1",
day = "1",
language = "English (US)",
volume = "55",
pages = "697--702",
journal = "[Rinsho ketsueki] The Japanese journal of clinical hematology",
issn = "0485-1439",
publisher = "Nihon Rinsho Ketsueki Gakkai/Japan Society of Clinical Hematology",
number = "6",

}

Kawano, H, Suzuki, T, Ishii, S, Wakahashi, K, Kawano, Y, Sada, A, Minagawa, K, Takaya, T, Yamashita, T, Hirata, KI, Koriyama, K, Nagamatsu, Y, Matsui, T & Katayama, Y 2014, '[Thrombopoietin receptor agonists administration for acute exacerbation of chronic idiopathic thrombocytopenic purpura and subsequent anticoagulant therapy for accompanying deep venous thrombosis of the lower limbs].', [Rinshō ketsueki] The Japanese journal of clinical hematology, vol. 55, no. 6, pp. 697-702.

[Thrombopoietin receptor agonists administration for acute exacerbation of chronic idiopathic thrombocytopenic purpura and subsequent anticoagulant therapy for accompanying deep venous thrombosis of the lower limbs]. / Kawano, Hiroki; Suzuki, Tomohide; Ishii, Shinichi; Wakahashi, Kanako; Kawano, Yuko; Sada, Akiko; Minagawa, Kentaro; Takaya, Tomofumi; Yamashita, Tomoya; Hirata, Ken Ichi; Koriyama, Kenji; Nagamatsu, Yuichi; Matsui, Toshimitsu; Katayama, Yoshio.

In: [Rinshō ketsueki] The Japanese journal of clinical hematology, Vol. 55, No. 6, 01.01.2014, p. 697-702.

Research output: Contribution to journalArticle

TY - JOUR

T1 - [Thrombopoietin receptor agonists administration for acute exacerbation of chronic idiopathic thrombocytopenic purpura and subsequent anticoagulant therapy for accompanying deep venous thrombosis of the lower limbs].

AU - Kawano, Hiroki

AU - Suzuki, Tomohide

AU - Ishii, Shinichi

AU - Wakahashi, Kanako

AU - Kawano, Yuko

AU - Sada, Akiko

AU - Minagawa, Kentaro

AU - Takaya, Tomofumi

AU - Yamashita, Tomoya

AU - Hirata, Ken Ichi

AU - Koriyama, Kenji

AU - Nagamatsu, Yuichi

AU - Matsui, Toshimitsu

AU - Katayama, Yoshio

PY - 2014/1/1

Y1 - 2014/1/1

N2 - We report two patients (70- and 49-year-old Japanese men) with acute exacerbation of chronic idiopathic thrombocytopenic purpura (ITP) and deep venous thrombosis of the lower extremities. Both were successfully managed with thrombopoietin receptor agonist (TPO-RA) administration. Both had ITP refractory to steroid treatment. Their immature platelet fraction (absolute-IPF) counts were increased and paralleled the platelet recoveries after TPO-RA (eltrombopag and romiplostim, respectively) without progression of thrombosis. Although ITP has recently been evaluated as a thrombophilic disorder, reports on acute exacerbation of ITP with newly diagnosed thrombosis are limited, and the pathophysiology and association between ITP and thrombosis remain to be elucidated. Moreover, the influences of TPO-RA on thrombosis are still controversial. To our knowledge, this is the first case report describing patients with exacerbation of ITP who developed thrombosis and were treated with TPO-RA. The outcomes of our cases underscore the importance of monitoring thrombosis and not delaying the initiation of anticoagulation treatment during the use of TPO-RA.

AB - We report two patients (70- and 49-year-old Japanese men) with acute exacerbation of chronic idiopathic thrombocytopenic purpura (ITP) and deep venous thrombosis of the lower extremities. Both were successfully managed with thrombopoietin receptor agonist (TPO-RA) administration. Both had ITP refractory to steroid treatment. Their immature platelet fraction (absolute-IPF) counts were increased and paralleled the platelet recoveries after TPO-RA (eltrombopag and romiplostim, respectively) without progression of thrombosis. Although ITP has recently been evaluated as a thrombophilic disorder, reports on acute exacerbation of ITP with newly diagnosed thrombosis are limited, and the pathophysiology and association between ITP and thrombosis remain to be elucidated. Moreover, the influences of TPO-RA on thrombosis are still controversial. To our knowledge, this is the first case report describing patients with exacerbation of ITP who developed thrombosis and were treated with TPO-RA. The outcomes of our cases underscore the importance of monitoring thrombosis and not delaying the initiation of anticoagulation treatment during the use of TPO-RA.

UR - http://www.scopus.com/inward/record.url?scp=84906561689&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84906561689&partnerID=8YFLogxK

M3 - Article

C2 - 24975340

AN - SCOPUS:84906561689

VL - 55

SP - 697

EP - 702

JO - [Rinsho ketsueki] The Japanese journal of clinical hematology

JF - [Rinsho ketsueki] The Japanese journal of clinical hematology

SN - 0485-1439

IS - 6

ER -